Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 8, NWS Corpus Christi, TX

March 22, 2011Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 22, 2011, 4:53 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 22, 2011, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 4:53 AM CDT (09:53 UTC)
In effect from
Mar 22, 2011, 11:00 AM CDT
Expired
Mar 22, 2011, 6:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS74 KCRP 220953
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 AM CDT TUE MAR 22 2011

...WINDY CONDITIONS EXPECTED TODAY ACROSS PORTIONS OF SOUTH TEXAS...

.STRONG SOUTHEAST WINDS ARE FORECAST TO DEVELOP ACROSS
KLEBERG...NUECES...AND SAN PATRICIO COUNTIES BY LATE MORNING AND
CONTINUE THROUGH THE AFTERNOON. SUSTAINED VALUES ARE LIKELY TO BE
NEAR 30 MPH WITH GUSTS TO AROUND 40 MPH LIKELY.

TXZ242>244-221800-
/O.NEW.KCRP.WI.Y.0008.110322T1600Z-110322T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
453 AM CDT TUE MAR 22 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

A TROUGH OF LOW PRESSURE ACROSS WEST TEXAS ALONG WITH DEVELOPING
LOW PRESSURE SYSTEMS ACROSS THE GREAT PLAINS WILL ASSIST IN
CREATING WINDY CONDITIONS TODAY. SUSTAINED SOUTH TO SOUTHEAST
WINDS THIS MORNING WILL INCREASE TO 25 TO 30 MPH BY LATE MORNING
WITH GUSTS TO AROUND 40 MPH LIKELY THROUGH THE AFTERNOON. THE
STRONGER WINDS WILL GRADUALLY DIMINISH BY LATE AFTERNOON AND
THROUGH THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

HART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 4:52 AM CDT, 1 minute earlier.

Area forecast discussion, Mar 22, 4:52 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT TUE MAR 22 2011

.SHORT TERM (TODAY THROUGH WEDNESDAY)...BIGGEST FORECAST CHALLENGE
TODAY WILL BE WIND POTENTIAL ACROSS S TX AS MID/UPPER LEVEL TROUGH
MOVES INTO ROCKIES. NWP INDICATES STRONG LLJ OVER CWA EARLY THIS
MORNING AND KCRP VAD WIND PROFILE VERIFIES THIS WITH 50 KT CORE
LOCATED 3 TO 5K FT OFF THE SURFACE. LLJ SHOULD WEAKEN SLIGHTLY BY
SUNRISE BUT STILL ANTICIPATING GUSTY WINDS THIS MORNING AND
CONTINUING THROUGH THE AFTERNOON AS JET MIXES TO SURFACE. HAVE
ISSUED WIND ADVISORY FOR 3 SOUTHERN COASTAL COUNTIES AS NUMEROUS
GUSTS TO AROUND 40 MPH DURING PEAK DAYTIME HEATING SHOULD OCCUR.
SECOND ISSUE FOR TODAY WILL BE MAX TEMPS AS VALUES SHOULD BE
WARMER THAN YESTERDAY DUE TO WARMER H85 TEMPS AND DRIER AIR BEING
ABLE TO MIX TO SURFACE /ESPECIALLY ACROSS WESTERN ZONES/. WENT A
FEW DEGREES ABOVE WARMEST GUIDANCE TODAY...AGAIN ESPECIALLY ACROSS
WESTERN ZONES WHERE STATISTICAL OUTPUT IS LIKELY TO UNDERESTIMATE
AMOUNT OF DRIER AIR MIXING TO SURFACE. LLJ REDEVELOPS TONIGHT BUT
PROG TO BE WEAKER. WENT ABOVE GUIDANCE FOR LOWS TONIGHT DUE TO
ELEVATED SOUTH WINDS AND STRATUS DEVELOPMENT. LIGHTER WINDS
EXPECTED WED AS FLOW ALOFT BECOMES MORE ZONAL WITH ABOVE NORMAL
TEMPS PREVAILING.
&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...THE GFS/ECWMF PROG
UPPER DISTURBANCES TO MOVE ACRS THE CENTRAL CONUS THROUGH THE PERIOD
EXCEPT FOR A SYSTEM MOVG ACRS THE SRN PLAINS/TX LATE IN THE PERIOD
WITH THE GFS/ECMWF CONVERGING TOWARD A LATE SUNDAY/MONDAY PERIOD
ACRS THE SRN PLAINS/TX. THE FOREGOING IS CONDUSIVE TO A PERSISTENT
ONSHORE FLOW DRG THE PERIOD. BASED ON TIMING OF DISTURBANCES MOVG
ACRS THE CNTRL CONUS...ANTICIPATE BREEZY/WINDY CONDITIONS AT LEAST
OVER THE SERN CWA THURSDAY/FRIDAY WITH SCEC CONDITIONS OVER THE
COASTAL WATERS DRG THAT TIME. THE GFS SOUNDINGS SUGGEST THAT STRONG
CIN WILL PERSIST. YET...THE GFS PROGS SPORATIC LOW PCPN OVER THE CWA
DRG THE PERIOD. OWING TO PW VALUES APPROACHING 1.5 INCHES AT SOME
LOCATIONS BY THE WEEKEND...ANTICIPATE ISOLD WEAK BOUNDARY LAYER
SHOWERS SAT/SUNDAY CONFINED TO THE NERN CWA. IN RESPONSE TO THE LATE
SUNDAY/MONDAY UPPER SYSTEM...A COLD FRONT IS PROGD TO ENTER THE CWA.
CONCUR WITH THE GFS SOLN WITH REGARD TO THE SFC PATTERN. THE GFS
MOVES THE FRONT INTO THE CWA MONDAY. OWING TO EXPECTED MSTR
CONVERGENCE...ANTICIPATE ISOLD SHOWER ACTIVITY AREAWIDE MONDAY. WITH
REGARD TO TEMPS...FCSTG PERSISTENCE EARLY IN THE PERIOD WITH A
SLIGHT DECREASE IN MAX TEMPS SAT/SUN OWING TO INCREASED PW VALUES
FOLLOWED BY COOLER CONDITIONS AFTER FROPA MONDAY.
&&

.MARINE...ELEVATED WINDS THIS MORNING ACROSS THE SOUTHERN OPEN
WATERS MAY FLIRT WITH SMALL CRAFT ADVISORY CRITERIA BEFORE
WEAKENING THIS AFTERNOON. STRONGER AND GUSTIER WINDS LIKELY ACROSS
SOUTHERN BAYS AND WATERWAYS BY MID/LATE MORNING AND THROUGH THE
AFTERNOON AND THUS SCA ISSUED FOR THOSE LOCATIONS TODAY. LIGHTER
WINDS BUT STILL AT SCEC LEVELS LIKELY TONIGHT AND WEDNESDAY.
&&

.FIRE WEATHER...VERY LOW MINIMUM RELATIVE HUMIDTY VALUES LIKELY
THIS AFTERNOON ACROSS BRUSH COUNTRY AND RIO GRANDE PLAINS. THIS
COMBINED WITH GUSTY SOUTH/SOUTHEAST WINDS WILL GREAT AN ELEVATED
TO DANGEROUS FIRE DANGER POTENTIAL TODAY. RED FLAG WARNING TO BE
ISSUED FOR WEBB AND DUVAL COUNTIES WHERE STRONG WIND GUSTS AROUND
30 MPH ARE LIKELY TO OCCUR WHEN RELATIVE HUMIDITIES ARE THE
LOWEST. RFW PRODUCT TO CONTAIN MORE DETAILS.
&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    82  68  81  69  82  /  10  10  10  10  10
VICTORIA          84  67  83  66  83  /  10  10  10  10  10
LAREDO            95  70  94  71  91  /  10  10  10  10  10
ALICE             88  68  87  67  87  /  10  10  10  10  10
ROCKPORT          80  69  77  70  76  /  10  10  10  10  10
COTULLA           92  64  91  68  90  /  10  10  10  10  10
KINGSVILLE        86  69  86  69  85  /  10  10  10  10  10
NAVY CORPUS       79  69  78  69  77  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: DUVAL...WEBB.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS.

&&

RH/79...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Mar 21, 3:37 PM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT MON MAR 21 2011

TXZ229>234-239>247-222045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
337 PM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ELEVATED FIRE DANGER THREAT WILL EXIST THIS AFTERNOON AND EARLY
EVENING ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS DUE TO THE
COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND BREEZY SOUTHEAST
WINDS. THE FIRE DANGER THREAT WILL GRADUALLY DIMINISH THROUGH THE
EVENING AS RELATIVE HUMIDITY VALUES INCREASE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE DANGER CONDITIONS ARE LIKELY ON TUESDAY WITH CONDITIONS
APPROACHING RED FLAG CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-222045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
337 PM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN TONIGHT AS LOW
PRESSURE DEVELOPS EAST OF THE ROCKIES. A SMALL CRAFT ADVISORY IS
IN EFFECT FOR THE SOUTHERN NEARSHORE AND SOUTHERN OFFSHORE WATERS
BEGINNING LATE TONIGHT AS SOUTHEAST WINDS INCREASE TO AROUND 20
KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE SOUTHERN NEARSHORE
AND SOUTHERN OFFSHORE WATERS THROUGH LATE TUESDAY MORNING.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS ON
TUESDAY AS SOUTHEAST WINDS INCREASE TO 20 TO 25 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AK/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 5:12 AM CDTRed Flag WarningCRPDuval, Webb14 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.